MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 28MM.; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 28MM.; SCREW, FIXATION, BONE
Catalog Number 04.211.028S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2b: additional device product codes: hrs d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter facility name: (b)(6).H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6), 2022, the patient underwent a primary surgery for an olecranon fracture with the va 2.7 locking screws.On (b)(6), 2023, the patient underwent a removal surgery because bone fusion was achieved.Two va 2.7 locking screws could not be removed during the surgery, and broke just below the screw head.After that, the surgeon removed the plate, and used a hollow reamer to scrape around the screws that remained inside the body, and was able to remove them with an extraction bolt.The surgeon commented that there was concern that the screw holes were larger because the bone was scraped with a hollow reamer.The surgery was completed successfully within a 30-minute delay.The patient outcome was reported to be stable.The surgeon confirmed by x-ray that there were no pieces left in the patient.This report involves one 2.7mm ti va lckng scr slf-tpng with t8 stardrive recess 28mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.  visual analysis of the returned device found that the va lockscr ã¸2.7 head 2.4 self-tap l28 ta was broken from the head.The broken fragment was returned for evaluation.Also the screw was heavily damaged from the threaded are most likely due to the explantation process.No other issues were observed.A dimensional inspection for the va lockscr ã¸2.7 head 2.4 self-tap l28 ta was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the va lockscr ã¸2.7 head 2.4 self-tap l28 ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.¿based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.D4, h3, h4, h6: device history record (dhr) review conducted: sterile part:04.211.028s.Sterile lot no:8l60567.Release to warehouse date: 21 sep 2021.Expiry date: 01 sep 2031.Manufacturing site: werk selzach.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part: 04.211.028.Non-sterile lot:370p098.Manufacturing site: werk selzach.Release to warehouse date: 30 aug 2021.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 28MM.
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17860323
Report Number8030965-2023-12456
Device Sequence Number12185626
Product Code HWC
UDI-Device Identifier10886982119063
UDI-Public(01)10886982119063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.211.028S
Device Lot Number8L60567
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - EXTRACTION INSTRUMENTS: TRAUMA; UNK - PLATES: VA-LCP OLECRANON PLATE; UNK - REAMERS; VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L36 TA
Patient Age19 YR
Patient SexFemale
Patient Weight50 KG